Depression medication makes you lose weight

Common Questions and Answers about Depression medication makes you lose weight

depression

Avatar f tn I am on the generic form of Effexor, and the weight went back on. Wish I could lose weight. I am trying!!
2030769 tn?1343647674 If you read the leaflet that comes with the medication it will tell you that some people lose weight, and some people gain weight. I have gained masses of weight, and other people on this site have said the same. You just have to be very careful what you eat. I find Effexor is an excellent anti-depressant for me, except for the weight gain.
Avatar n tn anciety makes u lose weight depression more u look and weigh ur self the more it comes down because ur thinking about it to much
Avatar n tn I have tried for the past year to lose the weight. I have depression &I anxiety &I the medication they put me on (the only one that works for me) makes me keep the weight. In the past year I have gained 40 lbs due to lack of diet, exercise, & the medication. I'm just starting out trying to lose the weight, any tips appreciated.
Avatar f tn It is 2 years now that every time I eat something sweet (containing sugar/honey) or something with extra salt (like chips), I get angry outbursts. I lose 100% the control of myself. I yell and wanna break things. If I could kill someone, I would do it.. I did all the laboratory blood tests that are needed for diabetes and I do not have the desease. My weight is normal for my height too.
Avatar m tn I have put on lots of weight - but that is because it makes me feel hungry for carbohydrates. If you control your diet you should be OK. Some people lose weight on anti-depressants, and some people gain. There is a lot of information about Effexor on this site. Don't let the posts about withdrawal put you off. I hope it works for you, and your depression soon goes. I find Effexor has stopped all my depression and anxiety with no side effects. Good luck, and take care.
Avatar f tn Is it possible to lose any of the extra weight gained while on this medication, or does everything i eat just turn to fat???
Avatar m tn The thing I think you need to ask yourseff is what is more important, your weight or being anxious? Anti-depressants are quite effective for anxiety, since anxiety is common in depression. Most antidepressants have weight gain as a 'side effect'. A lot of it I think is because when you are anxious and depressed you can lose weight or have poor appetite. I know that I never knew how well food could taste until I started on antidepressants many years ago. And YES I gained weight!
Avatar n tn I'm a 17 year old girl who weighs 240 pounds. I've been on a medication called Seroquil for clinical Depression. It makes you gain more than 45 lbs. I've been overweight since I got got diagnosed. I was wondering hhow much a vitamin B12 shot costs and if it could help me get back to 112 lbs. Any information on this would be helpful! thanks ! This discussion is related to <a href='http://www.medhelp.org/posts/show/293956'>VITAMIN B12 SHOTS</a>.
Avatar f tn Does the leaflet that comes with the Wellbutrin say that you are likely to lose weight on it? Have other people who are taking it tell you that they have lost weight since taking it? The side effect of a lot of anti-depressants is weight gain. It has nothing to do with over eating. Many people will tell you they have gained weight whilst on anti-depressant medication. Others have lost. I think it all comes down to the individual person and how they respond to the drug they are taking.
Avatar f tn Did this start after going on medication for depression? It may be if you did and are on antidepressants that they are at least partly responsible for weight gain. If that's the cause, the only solution, not an easy one, is tapering off and trying a different one. If no meds involved, then if depression is the culprit depression is what you need to work on.
1495281 tn?1305307348 I know. I know this is really frustrating, confusing and it makes you downright miserable. Feeling Crazy is kind of typical for most of us out here. It's just part of it, it would seem. The thyroid crazies. We all feel it. But to know you are trying to do everything you can and not only NOT lose any weight, but then to gain more. Then I would get frustrated and mad and just start pigging out. If I'm going to gain weight...may as well enjoy it right?
Avatar f tn t experience any weight gain from any medication, but i did lose weight with lexapro. I had a lack of appetite for about 3 weeks until i adjusted to the medicine. i lost a total of 8 lbs and was very weak and "dumbed down" for the first 2 weeks. after my levels were okay i gained my weight back and haven't had a problem since.
Avatar f tn Has anyone found a successful way to lose weight while on Paxil? I've been on it for over 10 years and can't lose weight despite diet & exercise. I never had a weight problem before starting Paxil but I've been hesitant to go off of it because it works so well despite this unfortunately side effect. Should I switch medications? Is anything as effective for depression and anxiety as Paxil?
Avatar f tn If you want to deal with your depression, and lose weight at the same time, then you are in a good space. Eating well and sensibly, together with excersice will help with your depressive symptoms, and make you feel better. Not immediatly, you need to focus and stick with it. Together with your med's it works. No need to train for a maratthon, just having a regualr walk or run is a very good start... I was admitted after a failed suicide attempt.
4981427 tn?1371670469 When you look at the package insert for Paxil, since you mention this drug, many patients also lose weight on it and in fact, at a great percentage rate than those that gain. What I would do if I were you is to be very aware and moniter your diet along with getting adequate exercise. If you stay on top of it, you'll see early on that you are gaining weight and can address it with your doctor and make adjustments accordingly in either dosage or to another drug.
Avatar m tn Sounds like you possibly need an increase in medication. You should get current blood work done to make sure your thyroid levels are optimal for you.
1033596 tn?1252519593 I gained 35+lb on antidepressant medication. Now I want to lose this weight and more through diet and exercise. Other blogs state that losing weight while on these types of medications is VERY difficult. I have found this to be true. Getting started is hard because my desire for food has increased--particularly with carbohydrate rich foods. Right now I am exercising vigorously once a day, and I have cut back on my alcohol consumption by a lot. Still--I battle with snacking.
Avatar n tn I've had depression for a long time and don't think it's true if you suffer clinical chronic depression that exercise tops medication in any gold standard studies. I say this agreeing that anyone with depression can benefit by exercising, but you know, pro athletes suffer depression and they certainly get their exercise. Nobody knows what causes depression, and no medication yet invented cures it, they just tamp down the symptoms.
Avatar f tn You might find that you will not lose any weight at all on these medications, or you might find you will lose some weight on these medications as I did, or you may find you lose a lot of weight on these medications as the recent forum member who posted did. But, you will NOT find that you gain weight on these medications. Weight gain is NOT a side-effect of either of these medications so you do NOT have to worry about that side-effect at all.
Avatar f tn Do you only gain weight while you are on medications like these? For me, I cut out all soda and focused on eating right and was actually lucky to lose weight while on Zoloft. Could you see a nutritionist or talk more with your doctor about it? In my experience, quite often we may think we are eating really healthy when we really are not...there are so many 'hidden' calories, fats, etc. out there...keep us posted!
2030769 tn?1343647674 I stopped the drug for a year and lost all the weight gain. I had to start it again because of bad depression, and all the weight piled back on. I do believe this drug makes some of us gain weight. I have seen on here that others say they lost weight. I presume we are all different in our reaction to the same drug. In the leaflet that comes with the drug it will tell you all the possible side effects. Some people get them, others don't.
Avatar f tn 10 lbs in 2 days is a dramatic weight loss and you should consilt with ur doctor about taking a safe medication for ur anxiety. Its okay to lose some weight but its important to still be healthy.
Avatar f tn The theory as I understand it is that seroquel aqnd Paxil slow the metabolism, and the only guaranteed way to lose the weight is to stop taking them. But if they work, you may not want to do that, although you might be able to get by with only one of them. There's a book by Hedaya called The Antidepressant Survival Guide that discusses how to deal with the side effects of these drugs; he has a diet in there, too, though I can't say I think it's the best.
763297 tn?1281379425 m on 2 meds that can do that now, but I am super vigilant about what I eat, and one of the drugs makes you lose your appetite, so who knows if between them it balances them out. I still have chocies from Xmas *gasps*, that's never happened before. Here is a pretty good link that shows the different meds and their general side effects which I think could help you :) http://familydoctor.org/online/famdocen/home/common/mentalhealth/treatment/012.